UUM Repository | Universiti Utara Malaysian Institutional Repository
FAQs | Feedback | Search Tips | Sitemap

Comparing means of two non-homogeneous normal populations


Abd Rahman, Mohd Nawi (1986) Comparing means of two non-homogeneous normal populations. Analisis, 1 (2). pp. 1-7. ISSN 0127-8983

[img]
Preview
PDF
Download (600kB) | Preview
Official URL: http://ijms.uum.edu.my

Abstract

The researchers often avoid the maximum likehood (M.L) procedure that is known to have a number of desirable properties, because the solutions are complicated. However, it can be attractive to many if some efficient algorithm is available. This paper intends to give an alternative approach for testing the means of two normal populations having unequal variances but whose coefficient of variations are homogeneous. The M.L. method is appropriate. The statistic is a funtion of the three M.L. estimates. A simple algorithm which can be implemented on a microcomputer is proposed for calculating the required values. The statistic is shown to be a one-degree chi-square variable. An application on the proposed technique using an experimental data is given.

Item Type: Article
Uncontrolled Keywords: analysis of variance, population distribution, statistics
Subjects: Q Science > QA Mathematics
Divisions: College of Business
Depositing User: Mrs. Norazmilah Yaakub
Date Deposited: 04 Jul 2010 04:01
Last Modified: 26 Dec 2015 09:56
URI: http://repo.uum.edu.my/id/eprint/117

Actions (login required)

View Item View Item